Alert archive / Idaho / Special Weather Statements in 2015

Special Weather Statement, NWS Pocatello, ID

July 10, 2015Bannock County, Idaho

NWS Pocatello, ID issued this special weather statement at Jul 10, 2015, 2:21 PM MDT for Bannock County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2015, 2:21 PM MDT (20:21 UTC)
Expired
Jul 10, 2015, 3:00 PM MDT
In force
39 min
Issued by
NWS Pocatello, ID

County Bannock County, ID

The radar

The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1797 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WWUS85 KPIH 102021
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
221 PM MDT FRI JUL 10 2015
 
IDZ023-102100-
CARIBOU HIGHLANDS ID-
221 PM MDT FRI JUL 10 2015

...DIME SIZE HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH 
AFFECTING EAST CENTRAL BANNOCK COUNTY UNTIL 300 PM MDT...

AT 218 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 
OVER VIRGINIA. THIS STORM WAS MOVING SLOWLY NORTHEAST AND WILL CROSS 
INTERSTATE 15 BETWEEN VIRGINIA AND ARIMO.

DIME SIZE HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL 
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARIMO AND VIRGINIA. 

LAT...LON 4245 11212 4247 11227 4260 11225 4263 11213
      4259 11204
TIME...MOT...LOC 2018Z 180DEG 0KT 4250 11221 

$$

RS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:01 PM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 10, 1:01 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
101 PM MDT FRI JUL 10 2015

.DISCUSSION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE
TO DEVELOP EARLY THIS AFTERNOON UNDER NEAR CONTINUOUS CLOUD COVER
FROM STANLEY TO DRIGGS...THAT IS SLOWLY MOVING NORTH. CLOUDS ARE
BREAKING AND LETTING SUN THROUGH SOUTH OF AMERICAN FALLS WHICH WILL
PERMIT DESTABILIZATION THIS AFTERNOON. THAT COMBINED WITH COLD POOL
OF TEMPERATURES ALOFT WITH LOW PRESSURE DISTURBANCE LIFTING
NORTHEAST WILL PUSH TEMPERATURE LAPSE RATES TO 8-8.5 C/KM. THERE IS
A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH HAIL AND STRONG DOWN
DRAFT WINDS. MODELS ARE FASTER WITH THE NEXT TROUGH COMING INTO THE
PACIFIC NORTHWEST AND KEEPING SOUTHEAST IDAHO UNDER SOUTHWEST FLOW
PATTERN. THIS WILL SERVE TO KEEP AFTERNOON TEMPERATURES
FLATTER...CLOSER TO 80F IN THE LOWER VALLEYS THROUGH THE WEEKEND AND
KEEP AT LEAST A SLIGHT CHANGE OF THUNDERSTORMS EACH AFTERNOON IN THE
SNAKE PLAIN AND SOUTH AND EAST HIGHLANDS SATURDAY THROUGH MONDAY.
THE STORM TRACK ALONG CANADA AND NORTHERN STATES BORDER AREA WILL
ALSO MAKE IT MORE DIFFICULT FOR MONSOON MOISTURE TO SURGE NORTH TO
IDAHO. THEREFORE NO BIG CHANGES WERE MADE TO THE EXTENDED FORECAST
...WEDNESDAY ON AT THIS TIME. RS
&&

.AVIATION...SHOWERS AND STORMS WILL BE AROUND EASTERN IDAHO FOR THE
NEXT 24 HOURS AND BEYOND. ALL TAFS WILL CARRY AT LEAST VCTS OR VCSH
FOR MOST IF NOT ALL OF THAT TIME. STRONGER STORMS MAY PRODUCE
LOCALLY HEAVY RAIN AND SMALL HAIL. GUSTY WINDS ARE POSSIBLE BUT THE
RISK IS A BIT LOWER IT LOOKS LIKE AT THE MOMENT. WE WILL SEE
COVERAGE DECREASE OVERNIGHT BUT PICK BACK UP AGAIN ON SATURDAY
ESPECIALLY ACROSS THE CENTRAL MOUNTAINS. KEYES
&&

.FIRE WEATHER...THE FOCUS FOR MORE WIDESPREAD SHOWERS AND STORMS
WILL SHIFT TOWARD THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS
FOR THE WEEKEND. ELSEWHERE...COVERAGE WILL BE MORE ISOLATED. THE
POTENTIAL FOR DECENT WETTING RAINS DECREASES ON SUNDAY EVEN ACROSS
THE CENTRAL MOUNTAINS AS WE SEE A LITTLE BIT OF DRYING BELOW CLOUD
BASE. IT WILL BE BREEZY ACROSS MUCH OF EASTERN IDAHO SATURDAY WITH
GUSTS OUTSIDE OF STORMS AT 25-35 MPH. THOSE WINDS WILL BE A LITTLE
LOWER ON SUNDAY BUT STILL BREEZY FOR MANY LOCATIONS.  KEYES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&

In the hours before

Special weather statement, Jul 10, 1:38 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
138 PM MDT FRI JUL 10 2015

IDZ022-023-102015-
SOUTH CENTRAL HIGHLANDS ID-CARIBOU HIGHLANDS ID-
138 PM MDT FRI JUL 10 2015

...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH AFFECTING SOUTH
CENTRAL BANNOCK AND EAST CENTRAL ONEIDA COUNTIES UNTIL 215 PM MDT...

AT 135 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PLEASANTVIEW AND APPROACHING DANIELS RESERVOIR. THIS STORM WAS
NEARLY STATIONARY.

HALF INCH HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLEASANTVIEW AND DANIELS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR DANIELS RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4215 11229 4215 11253 4233 11252 4235 11236
      4231 11222
TIME...MOT...LOC 1935Z 180DEG 0KT 4223 11242

RS
Special weather statement, Jul 10, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
221 PM MDT FRI JUL 10 2015

IDZ023-102100-
CARIBOU HIGHLANDS ID-
221 PM MDT FRI JUL 10 2015

...DIME SIZE HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH
AFFECTING EAST CENTRAL BANNOCK COUNTY UNTIL 300 PM MDT...

AT 218 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER VIRGINIA. THIS STORM WAS MOVING SLOWLY NORTHEAST AND WILL CROSS
INTERSTATE 15 BETWEEN VIRGINIA AND ARIMO.

DIME SIZE HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARIMO AND VIRGINIA.

LAT...LON 4245 11212 4247 11227 4260 11225 4263 11213
      4259 11204
TIME...MOT...LOC 2018Z 180DEG 0KT 4250 11221

RS

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:45 PM MDTSpecial Weather StatementPIHButte45 min
Jul 9, 7:22 PM MDTSpecial Weather StatementPIHButte38 min
Jul 9, 7:27 PM MDTSpecial Weather StatementPIHCuster48 min
Jul 9, 7:54 PM MDTSpecial Weather StatementPIHButte51 min
Jul 9, 9:01 PM MDTSpecial Weather StatementPIHJefferson44 min
Jul 10, 7:29 AM MDTSpecial Weather StatementPIHButte46 min
Jul 10, 1:38 PM MDTSpecial Weather StatementPIHOneida37 min
Jul 10, 2:49 PM MDTSpecial Weather StatementPIHPower56 min
Jul 10, 3:13 PM MDTSpecial Weather StatementPIHCaribou47 min
Jul 10, 4:07 PM MDTSpecial Weather StatementPIHCaribou38 min
Jul 10, 4:18 PM MDTSpecial Weather StatementPIHLincoln57 min
Jul 10, 4:29 PM MDTSpecial Weather StatementPIHBannock46 min

Nearby

Special Weather Statements in Idaho, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.